A 34-year-old female asked:
Can e-cigs cause stridor? polyphonic stridor after exercise/cough/chemicals. inhaler 6x + a day. take flonase/zyrtec for dust allergies, doesnt help.
2 doctor answers • 3 doctors weighed in
Allergy and Immunology 57 years experience
Yes: E cig is not as innocuous as it may appear. The heated chemical-containing vapor (even if it is "organic") may irritate your throat. The best way to tell is not to use it for 2 weeks and see if your symptoms improve. If you are pregnant , it is unwise to smoke anything since this may adversely impact the health of your baby possibly for the rest of his life.
2.1k viewsReviewed Oct 19, 2019
Pediatric Pulmonology 36 years experience
Upper airway : The smoke is an irritant and may cause swelling in the upper airway resulting in stridor. Rinse nasal passages, use cool air mist to reduce symptoms. A steroid may be used if you experience moderate stridor. Continue your usual medications and please follow up with your PCP.
131 viewsAnswered Oct 19, 2019
Last updated Oct 19, 2019
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.